It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-28-2007, 05:18 PM   #1
Veteran
(female)
 
Join Date: Mar 2007
Location: new jersey
Posts: 426
3love HB User
quick question.....

Hi, does anybody know if the ANA test, anti-nuclear AB would be effected if one was on antibiotics (ceftin). Would it cause a positive result?

Thanks

 
Old 11-29-2007, 06:12 AM   #2
Senior Member
(female)
 
Join Date: Aug 2006
Location: southeast Indiana U.S.A.
Posts: 248
realisticchic HB User
Re: quick question.....

Using a popular powerful search engine, I read that between 7 and 10 percent of people taking this medication develop a skin rash and positive ana. I hope this helps

 
Sponsors Lightbulb
   
Old 11-29-2007, 10:18 AM   #3
Veteran
(female)
 
Join Date: Mar 2007
Location: new jersey
Posts: 426
3love HB User
Re: quick question.....

o.k not clear on what that means ......does that mean that by taking this antibiotic you would have a true postive if you have lupus or you could have a false postive ana by taking an antibiotic before testing. I remember reading that taking antibiotics of other drugs can alter your test result but it did not clarify in what way. Can you please clarify?

Thanks!

 
Old 11-30-2007, 06:04 AM   #4
Senior Member
(female)
 
Join Date: Aug 2006
Location: southeast Indiana U.S.A.
Posts: 248
realisticchic HB User
Re: quick question.....

The way I understood it is that, if you were normal (no Lupus ) and had a normal negative ana, and then began taking this medication it could cause you to develop a positive ana. The articles I read did not mention in specific what would happen to a person with Lupus who took the medication. That said, knowing that there are medications out there that can cause a normal person to get drug induced lupus, and that those same drugs can make someone with lupus terribly ill (speaking from personal experience), I would assume that Ceftin, since it is capable of making non-lupus people get a positive ana, would definitely be capable of causing someone with lupus to develop a truly positive ana once again. When I mentioned personal experience above, I was prescribed griseofulvin for suspected ringworm (turned out it was actually scle rash), It caused me to flare horribly, with organ involvement......and, a positive ana.....believe me when I say it was truly positive, as in, Lupus was running wild ana, not a false positive where all I had was a positive ana with no symptoms. So, if you took the drug and then got a positive ana after being negative, it would probably be really wise to have your urine checked and additional bloodwork, just to be sure nothing internal is going on, even if you don't have any symptoms....kidney involvment can be really sneaky Keep in mind, I am in no way a medical proffessional.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
quick question iwanttobefree Relationship Health 8 01-14-2008 01:35 PM
Quick question before tomorrow, please Midwest? Reece? Lori123 Thyroid Disorders 22 01-04-2008 07:12 PM
Quick reply buttons? seaturtle Registration/Membership/Site Problems 1 11-07-2007 05:11 PM
Quick question...newbie here cdmo98 Lymphomas 4 04-11-2007 04:46 PM
Palmar Hyperhidrosis (Last Quick Question) SweetSixteen General Health 0 01-19-2006 04:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!